Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Had a turp for BPH. Started low grade fever and intense rectal burning. What should I do?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
Question
I had a turp 10 days ago for BPH. Past 4 days I have low grade fever and intense rectal burning. I urinate normally.
I am on macro bid and recently started cipro 500 bid.
So far, very painful and daily low grade fever (99.3 deg oral).
Urine looks a little cloudy with rare small blood.
What should I do?
Posted Fri, 9 Nov 2012 in Infections
 
 
Answered by Dr. Sadiq Mughal 2 hours later
Hi,

Thanks for your question.

You had undergone Trans urethral resection of prostate (TURP) for benign hyperplasia of prostate (BHP) 10 days back and now from last 4 days have low grade fever and intense rectal burning.

Cloudy urine with small amount of blood post TURP is normal, so don’t worry about that.

In view of fever you may consider getting your urine tested by routine examination rule out rectal examination and proctoscopy is important to look for specific causes of intense rectal burning. Although you’re on antibiotics there could be bacteria which might be resistant to the antibiotic your taking, therefore a change of antibiotic treatment is warranted.

Discuss these with your treating doctor.

Hope I answered your question. Do posts follow up if you have any more concerns.

Get well soon

Regards
Above answer was peer-reviewed by
 
Follow-up: Had a turp for BPH. Started low grade fever and intense rectal burning. What should I do? 12 hours later
Thanks for the advice.
I am on day 3 of combined Macrobid and Cipro.
I feel better this morning...almost no rectal burning.
Urinating fine as well.
I will be talking with my Urologist on Monday and will see how the next
24 hours go.

XXXXXXX
 
 
Answered by Dr. Sadiq Mughal 1 hour later
Hi,
Thanks for your follow up,

I am happy to know that you’re feeling better. You can discuss with your urologist if you have any problems. You can also write to me if you have any more concern. I will be readily available to answer.
If you don't have any further query concern, please close the discussion.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor